MAUDE Adverse Event Report: CONMED LARGO SURGAIRTOME TWO HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

CONMED LARGO SURGAIRTOME TWO HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Catalog Number 00505800100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of the customer that the device, 00505800100, surgairtome two handpiece, was being used during an unnamed procedure on (b)(6) 2023, and the ¿overheated surgairtome resulted in a burn to the patients inner lip¿.The customer confirmed ¿it was a first degree burn.They treated it with ointment, no surgical intervention.The patient is currently ¿ok¿.The surgery was completed successfully.¿.The 00137501200 will be listed as a concomitant device and there is no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The evaluation found that the lever is worn.There was no evidence of excessive heat generation.The handpiece was last repaired in november 2020; therefore, the device pm is overdue.The recommended schedule is 12 months.The handpiece passed all other testing criteria.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.(b)(4).Per the instructions for use, the user is advised: to continually check all handpieces and attachments for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the bur or bit may cause damage to the bur or bit and may cause burns or thermal necrosis.Failure to follow the maintenance schedule above could result in reduced instrument performance or overheating of the handpiece or attachment.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SURGAIRTOME TWO HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18344277
Report Number1017294-2023-00123
Device Sequence Number14871301
Product Code HSZ
UDI-Device Identifier20845854018924
UDI-Public20845854018924
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K781979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00505800100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00137501200, BUR GUARD, MEDIUM; 00137501200, BUR GUARD, MEDIUM
Patient SexUnknown
Patient EthnicityNon Hispanic